Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 188, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Nov 29, 2016, 11:26 PM CST for Marion County, Sequatchie County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2016, 11:26 PM CST (05:26 UTC)
- Expired
- Nov 30, 2016, 12:00 AM CST
- In force
- 34 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Marion County, TN, Sequatchie County, TN
The radar
The Northeast Alabama radar (KHTX), 63 km from the middle of the area, began a volume at 05:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 29, 10:11 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1648 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- 321 m²/s²
- 0-3 km storm-relative helicity
- 354 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 29, 11:23 PM CST, 3 minutes earlier.
Area forecast discussion, Nov 29, 11:23 PM CST, 3 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
1223 AM EST Wed Nov 30 2016
.AVIATION...
Numerous tstms moving KCHA and KTYS presently. Expect brief periods
of IFR vsby and cigs in these storms as they move across those
terminals in the next 4-6 hours. Expect these storms to reach into
KTRI by 9Z although they should be weaker with IFR cigs and
occasional lighting expected through 12Z there. Following this,
frontal passage is expected between 17-21Z tomorrow that may be
preceded by a second band of more solid precip. With frontal
passage expect winds shifting westerly and improving vsby and cigs
at all terminals.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Wind Advisory until 3 PM EST this afternoon for Cherokee-Clay.
TN...Wind Advisory until 3 PM EST this afternoon for East Polk-
Johnson-NW Blount-North Sevier-Northwest Carter-Northwest
Cocke-Northwest Greene-Northwest Monroe-Southeast Carter-
Southeast Greene-Southeast Monroe-Unicoi-Washington TN.
High Wind Warning until 3 PM EST this afternoon for Blount Smoky
Mountains-Cocke Smoky Mountains-Sevier Smoky Mountains.
VA...Wind Advisory until 3 PM EST this afternoon for Wise.
&&Hazardous weather outlook, Nov 29, 2:10 PM CST, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 310 PM EST TUE NOV 29 2016 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-302015- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 310 PM EST TUE NOV 29 2016 /210 PM CST TUE NOV 29 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT THROUGH WEDNESDAY ...HIGH WIND WARNING IS IN EFFECT FOR THE SMOKY MOUNTAINS FROM LATE THIS EVENING THROUGH EARLY WEDNESDAY AFTERNOON... ...WIND ADVISORY IS IN EFFECT FOR THE REST OF THE FAR EASTERN TENNESSEE MOUNTAINS AND ADJACENT FOOTHILLS...MOUNTAINS OF SOUTHWEST NORTH CAROLINA...AND WISE COUNTY..VIRGINIA FOR LATE TONIGHT THROUGH EARLY WEDNESDAY AFTERNOON... ...A SLIGHT CHANCE OF SEVERE STORMS ACROSS THE CUMBERLAND PLATEAU AND PORTIONS OF EAST TENNESSEE TONIGHT AND WEDNESDAY... ...FLASH FLOODING CONCERNS ACROSS THE PIGEON FORGE/GATLINBURG AREAS DUE TO THE POTENTIAL OF LOCALLY HEAVY RAIN OCCURRING ACROSS THE THE BURN SCARS FROM THE RECENT FIRES... A STRONG JET WILL ONCE AGAIN DEVELOP OVER THE SOUTHERN APPALACHIANS TONIGHT AND WEDNESDAY MORNING PRODUCING SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH ACROSS THE HIGHER ELEVATIONS...GENERALLY AT OR ABOVE 3000 FEET. AREAS BELOW 3000 FEET...WINDS WILL BECOME SOUTHWEST AND INCREASING TO 15 TO 30 MPH WITH GUSTS TO 40 MPH EARLY WEDNESDAY MORNING. A FRONTAL BOUNDARY WILL APPROACH THE AREA TONIGHT PRODUCING SHOWERS AND THUNDERSTORMS. DUE TO THE STRONG WINDS AND COLD AIR ALOFT...STORMS COULD BE STRONG AND SOME MAY EVEN BECOME SEVERE...ESPECIALLY ACROSS THE SOUTHERN TN VALLEY. THE MAIN THREAT WILL BE HAIL AND STRONG DAMAGING WINDS. DEPENDING ON HOW MUCH INSTABILITY WILL BE AVAILABLE...AN ISOLATED TORNADO IS ALSO POSSIBLE. RAINFALL BETWEEN 1 AND 1 1/2 INCHES CAN BE EXPECTED WITH LOCAL AMOUNTS UP TO 2 INCHES POSSIBLE. DUE TO THE POTENTIAL OF LOCALLY HEAVY RAINS LATE TONIGHT AND WEDNESDAY MORNING FALLING OVER THE BURN SCARS IN AND AROUND GATLINBURG AND PIGEON FORGE...FLASH FLOODING IS A CONCERN ACROSS THESE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... AT THIS TIME...SPOTTER ACTIVATION MAY BE NEEDED FOR TONIGHT AND WEDNESDAY MORNING.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 10:14 PM CST | Tornado Warning | MRX | Marion | 31 min |
| Nov 29, 10:41 PM CST | Severe Thunderstorm Warning | MRX | Bledsoe, Sequatchie | 23 min |
| Nov 29, 10:42 PM CST | Severe Thunderstorm Warning | MRX | Marion, Sequatchie | 48 min |
| Nov 29, 10:58 PM CST | Tornado Warning | MRX | Bledsoe, Hamilton, Marion, Sequatchie | 47 min |
| Nov 29, 11:09 PM CST | Severe Thunderstorm Warning | MRX | Hamilton, Marion | 36 min |
| Nov 29, 11:11 PM CST | Areal Flood Advisory | MRX | Bledsoe, Marion, Sequatchie | 3 hr |
| Nov 29, 11:23 PM CST | Tornado Warning | MRX | Bledsoe, Rhea | 24 min |
| Nov 29, 11:34 PM CST | Tornado Warning | MRX | Bradley, Hamilton | 26 min |
| Nov 29, 11:54 PM CST | Tornado Warning | MRX | Bradley, Hamilton, McMinn, Meigs | 36 min |
| Nov 30, 12:14 AM CST | Areal Flood Advisory | MRX | Anderson, Campbell, Morgan, Scott | 3 hr |
| Nov 30, 12:20 AM CST | Tornado Warning | MRX | McMinn, Monroe | 25 min |
| Nov 30, 12:36 AM CST | Severe Thunderstorm Warning | MRX | McMinn, Meigs | 24 min |
| Nov 30, 12:41 AM CST | Severe Thunderstorm Warning | MRX | Hamilton | 34 min |
| Nov 30, 12:43 AM CST | Severe Thunderstorm Warning | MRX | Blount, Loudon, Monroe | 32 min |
| Nov 30, 12:54 AM CST | Tornado Warning | MRX | Blount, Loudon, Monroe | 36 min |
| Nov 30, 1:00 AM CST | Tornado Warning | MRX | Bradley, Hamilton, Polk | 30 min |
| Nov 30, 1:07 AM CST | Severe Thunderstorm Warning | MRX | Loudon, McMinn, Monroe | 23 min |
| Nov 30, 1:18 AM CST | Tornado Warning | MRX | Blount, Sevier | 27 min |
| Nov 30, 1:29 AM CST | Tornado Warning | MRX | Bradley, McMinn, Monroe, Polk | 31 min |
| Nov 30, 1:41 AM CST | Severe Thunderstorm Warning | MRX | Cocke, Jefferson, Sevier | 34 min |
| Nov 30, 1:44 AM CST | Tornado Warning | MRX | Blount, Loudon | 20 min |
| Nov 30, 2:03 AM CST | Severe Thunderstorm Warning | MRX | Knox | 27 min |
| Nov 30, 2:13 AM CST | Severe Thunderstorm Warning | MRX | Marion, Sequatchie | 32 min |
| Nov 30, 2:24 AM CST | Tornado Warning | MRX | Morgan | 10 min |
| Nov 30, 2:41 AM CST | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Marion, Meigs, Rhea, Sequatchie | 34 min |
| Nov 30, 3:12 AM CST | Severe Thunderstorm Warning | MRX | Bledsoe, Bradley, Hamilton, Loudon, McMinn, Marion and 5 more | 33 min |
| Nov 30, 3:16 AM CST | Areal Flood Advisory | MRX | Anderson, Campbell, Claiborne, Morgan, Roane, Scott and 1 more | 3 hr |
| Nov 30, 3:19 AM CST | Areal Flood Advisory | MRX | Anderson, Knox, Loudon, Roane | 3 hr |
| Nov 30, 3:36 AM CST | Special Weather Statement | MRX | Johnson, Sullivan, Washington | 39 min |
| Nov 30, 3:42 AM CST | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, McMinn, Meigs, Monroe, Polk and 1 more | 33 min |
| Nov 30, 3:51 AM CST | Severe Thunderstorm Warning | MRX | Carter, Johnson, Sullivan, Washington | 39 min |
| Nov 30, 3:53 AM CST | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, Marion, Sequatchie | 37 min |
| Nov 30, 3:53 AM CST | Severe Thunderstorm Warning | MRX | Anderson, Blount, Knox, Loudon, McMinn, Monroe and 1 more | 52 min |
| Nov 30, 4:14 AM CST | Severe Thunderstorm Warning | MRX | Blount, Bradley, McMinn, Monroe, Polk | 31 min |
| Nov 30, 4:25 AM CST | Flash Flood Warning | MRX | Anderson, Campbell, Morgan | 3 hr |
| Nov 30, 4:27 AM CST | Severe Thunderstorm Warning | MRX | Blount, Grainger, Hamblen, Jefferson, Knox, Monroe and 1 more | 48 min |
| Nov 30, 4:30 AM CST | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, Loudon, McMinn, Meigs, Monroe and 1 more | 30 min |
| Nov 30, 4:38 AM CST | Severe Thunderstorm Warning | MRX | Grainger, Hamblen, Hancock, Hawkins, Union | 52 min |
| Nov 30, 4:46 AM CST | Severe Thunderstorm Warning | MRX | Blount, Bradley, Hamilton, McMinn, Meigs, Monroe and 2 more | 44 min |
| Nov 30, 4:51 AM CST | Areal Flood Advisory | MRX | Bradley, Hamilton, McMinn, Monroe | 3 hr |
| Nov 30, 4:51 AM CST | Areal Flood Advisory | MRX | Claiborne, Hancock | 3 hr |
| Nov 30, 4:54 AM CST | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, Marion | 36 min |
| Nov 30, 5:14 AM CST | Severe Thunderstorm Warning | MRX | Greene, Hamblen, Hawkins, Sullivan, Washington | 46 min |
| Nov 30, 5:24 AM CST | Special Weather Statement | MRX | Blount, Monroe, Sevier | 51 min |
| Nov 30, 5:25 AM CST | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, McMinn, Meigs, Rhea | 35 min |
| Nov 30, 5:47 AM CST | Severe Thunderstorm Warning | MRX | Carter, Greene, Johnson, Sullivan, Unicoi, Washington | 58 min |
| Nov 30, 6:14 AM CST | Special Weather Statement | MRX | Cocke, Sevier | 46 min |
| Nov 30, 6:46 AM CST | Special Weather Statement | MRX | Bradley, Hamilton | 44 min |
| Nov 30, 6:47 AM CST | Special Weather Statement | MRX | Loudon | 43 min |
| Nov 30, 6:50 AM CST | Areal Flood Advisory | MRX | Blount, Loudon, Monroe | 3 hr |
| Nov 30, 7:18 AM CST | Special Weather Statement | MRX | Bradley, McMinn, Monroe, Polk | 42 min |
| Nov 30, 7:26 AM CST | Flash Flood Warning | MRX | Bradley, Hamilton, McMinn, Meigs | 3 hr |
| Nov 30, 7:39 AM CST | Flash Flood Warning | MRX | Loudon, McMinn, Monroe | 3 hr |
| Nov 30, 8:01 AM CST | Special Weather Statement | MRX | Blount, Monroe, Polk, Sevier | 59 min |
| Nov 30, 8:56 AM CST | Special Weather Statement | MRX | Cocke, Sevier | 64 min |
| Nov 30, 9:15 AM CST | Areal Flood Advisory | MRX | Cocke, Jefferson, Sevier | 3 hr |
| Nov 30, 9:18 AM CST | Severe Thunderstorm Warning | MRX | Sullivan | 27 min |
| Nov 30, 10:26 AM CST | Areal Flood Advisory | MRX | Bradley, Hamilton, McMinn, Monroe, Polk | 3 hr |
| Nov 30, 11:05 AM CST | Severe Thunderstorm Warning | MRX | Polk | 40 min |
| Nov 30, 12:26 PM CST | Areal Flood Advisory | MRX | Sevier | 109 min |
| Nov 30, 4:16 AM CST | Special Weather Statement | MRX | Wise, City of Norton | 44 min |
| Nov 30, 9:40 AM CST | Severe Thunderstorm Warning | MRX | Russell, Washington | 35 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.